Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 22, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Dec 2, 2015, 12:45 PM PST. It took effect at Dec 4, 2015, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2015, 12:45 PM PST (20:45 UTC)
- In effect from
- Dec 4, 2015, 6:00 AM PST
- Expired
- Dec 3, 2015, 12:14 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
832 WHUS46 KLOX 022045 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1245 PM PST WED DEC 2 2015 CAZ034-035-030500- /O.NEW.KLOX.BH.S.0022.151204T1400Z-151208T0100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1245 PM PST WED DEC 2 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR MULTIPLE NORTHWEST SWELL EVENTS AND STRONG RIP CURRENTS...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH MONDAY AFTERNOON. * HAZARDS...SURF IS EXPECTED TO BUILD ALONG EXPOSED WEST AND NORTHWEST FACING SHORES FRIDAY AND AGAIN MONDAY. SWELLS FROM TWO SEPARATE DISTANT STORMS ARE EXPECTED TO ARRIVE THURSDAY NIGHT AND BUILD FRIDAY AND AGAIN SUNDAY NIGHT AND BUILD MONDAY. * IMPACTS...POSSIBLE SURF OVER 10 FEET AND STRONG RIP CURRENTS FRIDAY AND SURF OVER 15 FEET AND STRONG RIP CURRENTS AND BEACH EROSION MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
3 follow-up statements
375 WHUS46 KLOX 030439 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 839 PM PST WED DEC 2 2015 CAZ034-035-031300- /O.CON.KLOX.BH.S.0022.151204T1400Z-151208T0100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 839 PM PST WED DEC 2 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH MONDAY AFTERNOON... * HAZARDS...SURF IS EXPECTED TO BUILD ALONG EXPOSED WEST AND NORTHWEST FACING SHORES FRIDAY AND AGAIN MONDAY. SWELLS FROM TWO SEPARATE DISTANT STORMS ARE EXPECTED TO ARRIVE THURSDAY NIGHT AND BUILD FRIDAY AND AGAIN SUNDAY NIGHT AND BUILD MONDAY. * IMPACTS...POSSIBLE SURF OVER 10 FEET AND STRONG RIP CURRENTS FRIDAY AND SURF OVER 15 FEET AND STRONG RIP CURRENTS AND BEACH EROSION MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
461 WHUS46 KLOX 031307 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 507 AM PST THU DEC 3 2015 CAZ034-035-032115- /O.CON.KLOX.BH.S.0022.151204T1400Z-151208T0100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 507 AM PST THU DEC 3 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH MONDAY AFTERNOON... * HAZARDS...SURF IS EXPECTED TO BUILD ALONG EXPOSED WEST AND NORTHWEST FACING SHORES FRIDAY AND AGAIN MONDAY. SWELLS FROM TWO SEPARATE DISTANT STORMS ARE EXPECTED TO ARRIVE THURSDAY NIGHT AND BUILD FRIDAY AND AGAIN SUNDAY NIGHT AND BUILD MONDAY. * IMPACTS...POSSIBLE SURF OVER 10 FEET AND STRONG RIP CURRENTS FRIDAY AND SURF OVER 15 FEET AND STRONG RIP CURRENTS AND BEACH EROSION MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
613 WHUS46 KLOX 032014 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1214 PM PST THU DEC 3 2015 CAZ034-035-040415- /O.CAN.KLOX.BH.S.0022.151204T1400Z-151208T0100Z/ /O.NEW.KLOX.SU.Y.0015.151204T1100Z-151205T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1214 PM PST THU DEC 3 2015 ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 10 AM PST SATURDAY. * SURF...BREAKERS WILL BUILD AND RANGE FROM 10 TO 13 FEET ALONG EXPOSED WEST AND NORTHWEST FACING SHORES BY EARLY FRIDAY MORNING AND THEN GRADUALLY SUBSIDE FRIDAY NIGHT. LARGE AND DANGEROUS SURF IS EXPECTED TO RETURN SUNDAY NIGHT THROUGH MONDAY. * TIDES...THE TIDE ON FRIDAY WILL RANGE FROM AROUND 4 FEET AT 6 AM PST TO 1.6 FEET AT NOON PST AND THEN RISE TO AROUND 3 FEET AT 5 PM PST. * IMPACTS...STRONG RIP CURRENTS AND LONG SHORE CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. LARGER INFREQUENT WAVES MAY COVER PREVIOUSLY DRY ROCKS AND JETTIES NEAR THE WATERS EDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. AND WHEN NEAR THE WATER'S EDGE NEVER TURN YOUR BACK ON THE OCEAN. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 2, 8:55 AM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 2, 8:55 AM PST, 3 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 AM PST WED DEC 2 2015 .SYNOPSIS... SEASONABLY WARM AND DRY CONDITIONS WILL CONTINUE TODAY. A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION ON THURSDAY BRINGING INCREASING CLOUDS... A BRIEF COOL DOWN... AND THE CHANCE OF LIGHT SHOWERS NORTH OF POINT CONCEPTION. GENERALLY WARM AND DRY CONDITIONS WILL RETURN THIS WEEKEND AND REMAIN INTO EARLY NEXT WEEK. && .SHORT TERM (TODAY-FRI)... *** MID MORNING DISCUSSION UPDATE *** MORNING TEMPERATURES ARE ALREADY RUNNING A FEW DEGREES WARMER THIS MORNING IN COMPARISON TO YESTERDAY. HIGH CLOUDS WILL BE MOVING OVER THE REGION FOR MOST OF THE DAY BUT MODERATE OFFSHORE FLOW AHEAD OF AN APPROACHING TROUGH WILL KEEP US ON TRACK FOR TODAY TO BE THE WARMEST DAY OF THE WEEK. THE REMAINDER OF THE FORECAST ALSO LOOKS GOOD WITH LESSENING CHANCES OF NOTABLE RAIN ON THURSDAY OR IN THE NEXT WEEK IN GENERAL. WILL BE TAKING A CLOSER LOOK AT THAT SITUATION AND AT POSSIBLE WINDS TOMORROW WITH THE TROUGH PASSAGE BUT AM NOT ANTICIPATING ANY NOTABLE CHANGES TO THE CURRENT PACKAGE. *** EARLY MORNING DISCUSSION *** THERE IS A 576 MB RIDGE OVERHEAD. AT THE SFC THERE IS BETWEEN 3 AND 4 MB OF AN OFFSHORE PUSH FROM BOTH THE N AND E. THERE WILL BE SOME NE CANYON WINDS THIS MORNING BUT WITH NO UPPER SUPPORT THERE WILL JUST BE LOCAL GUSTS TO 35 MPH AND NO ADVISORIES WILL BE NEEDED. THERE ARE SOME HIGH CLOUDS MOVING IN FROM THE WEST SO IT WILL BE PARTLY CLOUDY ALTHOUGH THERE ARE ENOUGH BREAKS IN THE CLOUDS SO IT WILL BE TOTALLY SUNNY AT TIMES. MAX TEMPS WILL BE 4 TO 8 DEGREES ABOVE NORMAL. A TROF WILL MOVE THROUGH THE AREA THURSDAY. IT IS A PRETTY WEAK TROF AND WILL ONLY BRING PARTLY CLOUDY SKIES AND COOLER CONDITIONS TO AREAS SOUTH OF POINT CONCEPTION. A DYING FRONT WILL WASH OUT OVER THE CENTRAL COAST WHERE SKIES WILL BE MOSTLY CLOUDY AND THERE WILL BE A SLIGHT CHC OF LIGHT RAIN. RAINFALL AMOUNTS...IF ANY...WILL FOR SURE BE UNDER A QUARTER INCH AND MUCH MORE LIKELY UNDER A TENTH. THERE WILL BE A MARKED COOL DOWN ACROSS SLO AND SBA COUNTIES. NORTH FLOW SETS UP AFTER THE TROF AND IT WILL CREATE UPSLOPE CLOUDS ALONG WITH A CHC OF SHOWERS ON THE NORTH SLOPES THURSDAY NIGHT. COOLER BUT BUT NOT AS COOL AS PREVIOUSLY THOUGHT DUE TO THE WEAKNESS OF THE FRONT. STILL ENOUGH COOL AIR ADVECTION TO COMBINE WITH THE NW PUSH BEHIND THE FRONT TO MAKE FOR BREEZY POSSIBLE ADVISORY LEVEL WINDS IN THE MTNS. FRIDAY WILL BE THE COOLEST OF THE NEXT 7 WITH MAX TEMPS A COUPLE DEGREES BLO NORMAL. .LONG TERM (SAT-TUE)... RIDGING WILL BUILD IN AGAIN ON SATURDAY ALONG WITH OFFSHORE FLOW FROM A 1034 MB SFC HIGH OVER THE NV/UT BORDER. LOOK FOR SOME CANYON WINDS IN THE MORNING BUT LIKELY NOT ADVISORY LEVEL. MAX TEMPS WILL JUMP ABOUT 8 DEGREES ACROSS THE COASTS AND VLYS AND WILL BE ABOUT 6 DEGREES ABOVE NORMAL. THE RIDGE WILL MOVE OFF TO THE EAST ON SUNDAY AND SW ZONAL FLOW WILL SET UP OVERHEAD. OFFSHORE FLOW WILL CONTINUE ON THE SFC. MORNING TEMPS WILL BE A FEW DEGREES WARMER THAN ON SATURDAY AND WITH THE CONTINUED OFFSHORE FLOW MAX TEMPS WILL LIKELY RISE ANOTHER DEGREE OR TWO. AT ONE TIME THERE WAS A LITTLE FRONT FORECAST FOR MONDAY BUT THAT IDEA HAS LONG SINCE PASSED AND NOW IT LOOKS LIKE WEAK RIDGING WILL BE ON TAP FOR MON AND TUESDAY. THERE WILL BE MOSTLY CLEAR OR AT WORST PARTLY CLOUDY SKIES. A LITTLE LESS IN THE WAY OFFSHORE FLOW SO MAX TEMPS WILL COOL SOME. IF ONE BELIEVES IN THE DAY 10 FORECAST (AND IF YOU DO I HAVE A NICE BRIDGE TO SELL YOU) THERE WILL BE A PATTERN SHIFT THAT WILL ALLOW A WETTER PATTERN TO DEVELOP LATE NEXT WEEK. && .AVIATION...02/18Z. AT 17Z...THERE WAS NO MARINE LAYER INVERSION AT KLAX. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A CHANCE OF VLIFR TO LIFR CONDITIONS AT CENTRAL COAST TERMINALS BETWEEN 08Z AND 16Z. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. ANY EAST WINDS SHOULD REMAIN LESS THAN 7 KNOTS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. NO WIND ISSUES ARE EXPECTED AT THIS TIME. && .MARINE...02/900 AM WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS EXCEPT FOR LOCAL SMALL CRAFT ADVISORY CONDITIONS WITH LOCALLY CHOPPY SEAS NEAR SHORE BETWEEN VENTURA AND PACIFIC PALISADES. SMALL CRAFT ADVISORY WINDS AND CONDITIONS WILL LIKELY DEVELOP ACROSS THE OUTER WATERS BEHIND A DECAYING COLD FRONT. THERE IS A 40 PERCENT CHANCE THAT SMALL CRAFT CONDITIONS COULD DEVELOP ACROSS THE NEAR SHORE AND INNER WATERS BETWEEN THURSDAY NIGHT AND FRIDAY NIGHT. && .FIRE...02/17Z WEAK RIDGING OF HIGH PRESSURE ALOFT COMBINED WITH COLD AIR OVER THE GREAT BASIN WILL MAINTAIN THE DRY AIR MASS AND OCCASIONALLY BREEZY OFFSHORE FLOW THROUGH THURSDAY. AREAS OF NORTHEAST WIND GUSTS BETWEEN 20 AND 35 MPH ARE EXPECTED THROUGH EARLY THURSDAY. THERE WILL BE A SLIGHT INCREASE IN OFFSHORE WINDS TODAY. MEANWHILE... MINIMUM HUMIDITIES WILL GENERALLY RANGE BETWEEN 6 AND 12 PERCENT TODAY...AND 8 TO 15 PERCENT ON THURSDAY. OVERNIGHT RECOVERIES WILL REMAIN POOR OVER THE MOUNTAIN AND FOOTHILLS...AS WELL AS THE WINDIER VALLEYS...WITH HUMIDITIES LIKELY REAMINING IN THE 15 TO 25 PERCENT RANGE. RED FLAG WARNINGS ARE NOT EXPECTED...BUT BRIEF AND ISOLATED CRITICAL CONDITIONS WILL RESULT IN AN ELEVATED FIRE DANGER. A WEAK SYSTEM WILL APPROACH THE AREA LATE THURSDAY AND MAY BRING SOME LIGHT PRECIPITATION TO SANTA BARBARA AND SAN LUIS OBISPO COUNTIES. BREEZY SOUTH TO SOUTHWEST WINDS MAY FORM IN THE MOUNTAINS WITH THIS SYSTEM WITH GUSTS TO 35 MPH POSSIBLE. LINGERING DRY AIR WILL MAINTAIN ELEVATED FIRE RISKS FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH THURSDAY EVENING. GUSTY OFFSHORE WINDS ARE POSSIBLE SATURDAY THROUGH EARLY NEXT WEEK...WITH VERY DRY AIR. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...RORKE/KJ AVIATION...HALL MARINE...HALL FIRE...GOMBERG SYNOPSIS...MUNROE/KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 2, 6:00 AM PST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED DEC 2 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-031400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED DEC 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE FREEZING OR NEAR FREEZING CONDITIONS ACROSS MUCH OF THE INTERIOR EARLY THIS MORNING. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.